MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063303060
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the kidney during a kidney stone ureteroscopy procedure performed on (b)(6) 2022.During the procedure, a gemini basket was used in an attempt to remove kidney stones.However, when stone was captured and device was pulled back, the sheath at the distal end was torn and pull wire broke.The stone inside the basket was able to be released and the basket was removed from the patient.Another gemini basket was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem).Block h6: device code a0401 captures the reportable event of pull wire break.Device code a0414 captures the reportable event of sheath torn at distal end.Block h10: the returned gemini basket was analyzed and a visual inspection observed the device was received with the basket retracted or closed.The sheath was found torn and accordion/buckled at the proximal section.Additionally, the pull wire was found kinked at proximal end.During functional inspection, the actuation of the handle found the basket was not able to open or close.No other issues were noted.The reported event that the sheath was torn at the distal end and pull wire break was not confirmed.Based on all available information, the failure found sheath accordioned/buckled is likely related to device design.The axial force applied when the device is actuated can easily buckle the sheath.Additionally, if the device keeps being actuated, more buckling modes can be triggered, and eventually tore the sheath.Therefore, the most probable cause is cause traced to device design.The failure of pull wire kinked could be related to handling and manipulation of the device during procedure.It is probable that an excess of force applied to the device such as operational factors during their use could lead to pull wire kinked.Therefore, the cause code of the failure found is adverse event related to procedure.A review of the manufacturing documentation for this reveled that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the kidney during a kidney stone ureteroscopy procedure performed on (b)(6) 2022.During the procedure, a gemini basket was used in an attempt to remove kidney stones.However, when stone was captured and device was pulled back, the sheath at the distal end was torn and pull wire broke.The stone inside the basket was able to be released and the basket was removed from the patient.Another gemini basket was used to complete the procedure.There were no patient complications reported as a result of this event.Additional information received on august 11, 2022: this event happened to two gemini baskets.The two gemini baskets were used on the same patient on the same procedure.Refer to report number 3005099803-2022-04553 for the other gemini basket.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the kidney during a kidney stone ureteroscopy procedure performed on (b)(6) 2022.During the procedure, a gemini basket was used in an attempt to remove kidney stones.However, when stone was captured and device was pulled back, the sheath at the distal end was torn and pull wire broke.The stone inside the basket was able to be released and the basket was removed from the patient.Another gemini basket was used to complete the procedure.There were no patient complications reported as a result of this event.Additional information received on august 11, 2022.This event happened to two gemini baskets.The two gemini baskets were used on the same patient on the same procedure.Refer to report number 3005099803-2022-04553 for the other gemini basket.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem).Block h6: device code a0401 captures the reportable event of pull wire break.Device code a0414 captures the reportable event of sheath torn at distal end.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15217980
Report Number3005099803-2022-04550
Device Sequence Number6710940
Product Code FFL
UDI-Device Identifier08714729074304
UDI-Public08714729074304
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2024
Device Model NumberM0063303060
Device Catalogue Number330-306
Device Lot Number0027635062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/11/2022
09/07/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date08/22/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown